MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381244
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that a "plastic tag" was found on the bd insyte¿ iv catheter sheath before use.The following information was provided by the initial reporter: "plastic tag on sheath.It was reported that there was a tag of plastic that sticks out from the plastic sheath.The dr who was using the equipment checked the cannula as there is another recall in place, and opened another cannula which was fine.It was not used on a patient.".
 
Additional Manufacturer Narrative
H.6.Investigation summary one sample was received by our quality team for evaluation.Upon visual inspection, a thin clear particle of foreign matter was observed on the catheter; therefore, the incident could be verified.The sample was sent for fourier transform infrared spectroscopy (ftir) testing.The ftir result shows that spectrum matches reasonably with polyethylene.Polyethylene is a common plastic and commonly used in packaging and plastic films.A device history record could not be evaluated as the lot number is unknown.From the analysis performed, the foreign matter most probably occurred from pe bags, either imported from the incoming pe bags or chipped off during usage on-site.This loose foreign matter is thought to have been introduced from pe bags used in the transport of molded needle covers from molding to the assembly line.The loose foreign matter may have been attached to one of molded needle covers due to ¿electrostatic¿.This may have resulted in crossover from molded needle cover to the catheter tubing during assembly and remains in-situ due to the presence of catheter lube indirectly acting as a bonding agent for the loose foreign matter.There are controls in place as well as in-process inspections and out-going inspections in place to check for foreign matter.
 
Event or Problem Description
It was reported that a "plastic tag" was found on the bd insyte¿ iv catheter sheath before use.The following information was provided by the initial reporter: "plastic tag on sheath it was reported that there was a tag of plastic that sticks out from the plastic sheath.The dr who was using the equipment checked the cannula as there is another recall in place, and opened another cannula which was fine.It was not used on a patient".

Brand Name
BD INSYTE¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9884183
Report Number8041187-2020-00172
Device Sequence Number2464965
Product Code FOZ
UDI-Device Identifier30382903812449
UDI-Public30382903812449
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number381244
Device Catalogue Number381244
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;